Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Mixed connective disease, dermatomyositis, numbness in right ear radiating to neck and head, headache, fatigue. Taking prednisolone, azathioprine and plaqueni. Side effect?

Hello, I have recently been experiencing a strange numbness/ tingling in my right ear. It started at the entrance to the ear canal but has been spreading outwards and is now affecting my neck and side of my head. I have also been experiencing headaches and am extremely tired. I was diagnosed with a mixed connective disease, dermatomyositis over 20 years ago and have been on medication ever since (currently prednisolone, azathioprine and plaquenil). Could this feeling be caused by my condition and, if so, how should it be treated? Many thanks
Asked On : Wed, 13 Jun 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
HI, thanks for using healthcare magic

Altered sensation such as numbness or tingling are related to abnormal function or structure of the nerves. Other persons may give a history of burning, sticking sensations.

It is called neuropathy which can be central (related to the brain or spinal cord) or peripheral (related to nerves outside the brain or spinal cord).

There can be different causes such as: (1)vitamin deficiency such as B12 or folate
(4)some connective tissue diseases- this may be playing a role in your case
(5)exposure to toxins
(6)thyroid disease
(8)idiopathic- the cause is not found

It may resolve on its own, you can consider monitoring it but it continues or worsens then you may need to see your doctor for assessment.

I hope this helps
Answered: Mon, 7 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor